Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 15, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 1:49 PM CDT for Gulf County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 1:49 PM CDT (18:49 UTC)
Expired
Jul 15, 2021, 2:15 PM CDT
In force
26 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 82 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS82 KTAE 151849
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Thu Jul 15 2021
 
FLZ014-112-114-151915-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
249 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 315 PM EDT/215 PM CDT/...

At 248 PM EDT/148 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Mexico Beach, or 8 miles north of Port St. Joe,
moving northwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mexico Beach, Tyndall Air Force Base, Overstreet, Davis Beach,
Allanton, Wetappo, Beacon Hill and Saint Joe Beach.

LAT...LON 2983 8535 3000 8554 3010 8540 3010 8539
      3011 8539 3018 8529 2990 8516
TIME...MOT...LOC 1848Z 155DEG 6KT 2994 8530 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:57 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 15, 12:57 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
157 PM EDT Thu Jul 15 2021

.AVIATION...
[Through 18Z Friday]

The main aviation concerns this afternoon are thunderstorms,
which should prevail near and/or over all terminals. Convection
will be slow-moving, which could prolong flgt restrictions. A
TEMPO group for MVFR vsbys & TSRA is in place for all TAF sites
except VLD in the 20-02Z timeframe. However, IFR conds may occur
where heavy rain falls. A return to prevailing VFR is expected
later this evening, with PROB30 for -TSRA on the back end of this
cycle (excluding VLD).

&&

.PREV DISCUSSION [1047 AM EDT]...

.NEAR TERM [Through Tonight]...

A portion of the region remains under the influence of a mid-level
ridge, while a weak disturbance will continue tracking across the
northeast Gulf of Mexico today. This wave, along with the moisture
in place, will help to allow for increased showers and thunderstorms
today. Expect activity to begin developing in the eastern Gulf over
the next few hours and convection over land developing after noon.
While the entire region will see scattered showers and thunderstorms
today, the best chances will be inland and across the western
counties, generally portions of the Florida Panhandle into southeast
Alabama and southwest Georgia.  A few of this storms are expected to
strong with gusty winds. In addition, with the weak upper level
flow, some localized flooding will be possible.

.SHORT TERM [Friday Through Sunday]...

Deep subtropical ridge will maintain its hold over the southeast
through the weekend, which will be coupled with a surface high
pressure system off the east coast of Georgia and South Carolina.
This is expected to lead to a prevailing easterly to southeasterly
flow patter across the region. Overall, PW values are expected to
remain elevated; however, model guidance has some pockets of lower
drier and hence lower PW air advecting from the center of the
surface high pressure into the vicinity of our region. This may
limit coverage of showers and thunderstorms through the weekend;
however, where pockets of elevated PW values remain, expect more
widespread coverage of convection. With some dry air penetration
into the region, high temperatures may be slightly warmer, with a
few portions of the area reaching the mid 90s on Saturday and
Sunday. Lows will generally remain the same in the low to mid 70s.

.LONG TERM [Sunday Night Through Thursday]...

By Sunday night, a positively tilted trough is expected to eject
equatorward across the Tennessee valley and into the Mid-Atlantic
through Monday. Interestingly enough, by Monday, the GFS has an
upper level cut-off trough developing across the southern plains
as the previously aforementioned eastern trough ejects off the
eastern seaboard. through this period, it looks like a weak cold
front will approach the region late Sunday through Monday, which
will provide a focus for showers and thunderstorms as it moves
into the region. This front is expected to become quasi-stationary
across our region through the middle of the work week. This upper
level pattern as well as the aforementioned surface features will
likely support a transition into a more active weather regime by
the end of the weekend and into the early and middle half of the
work week. Expect higher PoPs as well as more milder temperatures
across the region, with highs in the low 90s to upper 80s by early
next week. Lows will generally remain constant in the low 70s.

.MARINE...

Relatively tranquil boating conditions can be expected through the
weekend and the early half of the work week, with winds generally
less than 10 knots and seas between 1-2 feet. Expect showers and
thunderstorms to be possible each day over the waters given
ubiquitous amounts of moisture present across the region, which
can briefly and unexpectedly increase winds and seas in their
general areas.

.FIRE WEATHER...

Light winds are expected today and tomorrow with RH values in the 40-
60 percent range. Low dispersion values are possible today across
the Florida Panhandle and southwest Georgia with more borderline
conditions tomorrow.

.HYDROLOGY...

The Steinhatchee River remains in minor flood, but continues to
gradually fall. Elsewhere, both Rock Bluff near Bell and Manatee
Springs on the Suwannee River are no longer expected to reach
flood stage over the next 5 to 7 days. Portions of SE Alabama and
SW Georgia are in a day one excessive rainfall outlook for today,
as there will be a potential for storm clustering across these
regions. Upper level flow is weak as well, which will lead to slow
moving storms and the potential for nuisance flooding in the
previously mentioned zones above.

Rainfall amounts through the weekend are not expected to be
enough to cause any concerns outside of minor stream and roadway
flooding. Expect widespread rainfall to increase starting Monday
across the region; however, it is too soon to know if there will
be any major flooding concerns at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  73  92  73 /  30  40  10  30  10
Panama City   73  89  74  89  75 /  20  40  10  30  10
Dothan        71  90  72  91  72 /  40  50  10  30  10
Albany        73  93  74  94  74 /  40  50  10  30  10
Valdosta      73  93  72  93  72 /  20  30  10  30  10
Cross City    72  92  73  91  74 /  20  20  10  30  10
Apalachicola  75  86  75  87  75 /  30  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...IG3
MARINE...Bunker
FIRE WEATHER...Fieux
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 15, 12:58 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1258 PM CDT Thu Jul 15 2021

ALZ067-151830-
Henry AL-
1258 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HENRY COUNTY UNTIL
130 PM CDT...

At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Capps, Murphy Station, Graball, Lawrenceville and
Abbeville Municipal A/P.

LAT...LON 3151 8515 3144 8540 3151 8542 3162 8542
      3167 8527
TIME...MOT...LOC 1758Z 331DEG 4KT 3156 8532

42-DVD
Special weather statement, Jul 15, 1:18 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
218 PM EDT Thu Jul 15 2021

GAZ121-151845-
Clay GA-
218 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
245 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Gaines, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Bellville, Bluffton, Harrisons Mill, Pecan and Zetto.

LAT...LON 3156 8483 3150 8488 3150 8494 3149 8496
      3150 8497 3149 8500 3149 8503 3152 8503
      3152 8505 3154 8504 3157 8506 3160 8506
      3165 8501
TIME...MOT...LOC 1818Z 039DEG 6KT 3154 8499

42-DVD
Special weather statement, Jul 15, 1:40 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
240 PM EDT Thu Jul 15 2021

ALZ067-GAZ121-142-151915-
Henry AL-Clay GA-Early GA-
240 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...SOUTH
CENTRAL CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 315 PM EDT/215 PM
CDT/...

At 240 PM EDT/140 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Columbia, or 10 miles southeast of
Abbeville, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Blakely, Columbia, Haleburg, Barnes, Tumbleton,
Hardwickburg, Hayes, Rock Hill, Colomokee, Miller, Willis Crossroads,
Kolomoki Mounds Sp, Hilton, Balkum and Sawhatchee.

LAT...LON 3146 8487 3125 8502 3129 8509 3131 8509
      3131 8512 3142 8531 3161 8519
TIME...MOT...LOC 1840Z 299DEG 12KT 3144 8515

42-DVD
Special weather statement, Jul 15, 1:41 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM CDT Thu Jul 15 2021

ALZ066-151915-
Dale AL-
141 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 215 PM
CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ariton, or 9 miles northwest of Ozark, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ozark, Fort Rucker, Newton, Ariton, Pinckard, Hunt Field, Waterford,
Dill, Hooper Stage Field, Mabson, Arguta, Ewell, Dale County Lake,
Marley Hill, Phillips Crossroads, Hwy 231 Pea River Bridge, Greater
Salem Church, Skipperville, Dean Church Road and Bagwells Crossroads.

LAT...LON 3134 8549 3131 8560 3147 8579 3162 8579
      3162 8544
TIME...MOT...LOC 1841Z 299DEG 12KT 3155 8572

42-DVD
Special weather statement, Jul 15, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Thu Jul 15 2021

FLZ014-112-114-151915-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
249 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 315 PM EDT/215 PM CDT/...

At 248 PM EDT/148 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Mexico Beach, or 8 miles north of Port St. Joe,
moving northwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mexico Beach, Tyndall Air Force Base, Overstreet, Davis Beach,
Allanton, Wetappo, Beacon Hill and Saint Joe Beach.

LAT...LON 2983 8535 3000 8554 3010 8540 3010 8539
      3011 8539 3018 8529 2990 8516
TIME...MOT...LOC 1848Z 155DEG 6KT 2994 8530

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:08 PM CDTSpecial Weather StatementTAETaylor37 min
Jul 14, 8:12 PM CDTSpecial Marine WarningTAE63 min
Jul 14, 8:54 PM CDTSpecial Marine WarningTAE2 hr
Jul 15, 1:01 PM CDTSpecial Marine WarningTAE63 min
Jul 15, 2:27 PM CDTSpecial Marine WarningTAE93 min
Jul 15, 2:28 PM CDTSpecial Weather StatementTAEBay47 min
Jul 15, 2:34 PM CDTAreal Flood AdvisoryTAEBay2 hr
Jul 15, 3:20 PM CDTSpecial Weather StatementTAEBay, Washington55 min
Jul 15, 3:24 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington51 min
Jul 15, 3:43 PM CDTSpecial Weather StatementTAEHolmes47 min
Jul 15, 3:45 PM CDTSpecial Weather StatementTAEWalton60 min
Jul 15, 3:54 PM CDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 3:54 PM CDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 3:58 PM CDTSpecial Marine WarningTAE62 min
Jul 15, 4:24 PM CDTSevere Thunderstorm WarningTAEWalton23 min
Jul 15, 4:51 PM CDTSpecial Weather StatementTAEHolmes54 min
Jul 15, 5:19 PM CDTAreal Flood AdvisoryTAEHolmes, Walton3 hr
Jul 15, 1:18 PM CDTSpecial Weather StatementTAEClay27 min
Jul 15, 2:29 PM CDTSpecial Weather StatementTAETurner46 min
Jul 15, 2:36 PM CDTSevere Thunderstorm WarningTAETurner39 min
Jul 15, 2:41 PM CDTSpecial Weather StatementTAEEarly34 min
Jul 15, 3:12 PM CDTSpecial Weather StatementTAEWorth33 min
Jul 15, 3:12 PM CDTSpecial Weather StatementTAEWorth33 min
Jul 15, 3:18 PM CDTSpecial Weather StatementTAECalhoun, Early42 min
Jul 15, 3:35 PM CDTSpecial Weather StatementTAEMitchell40 min
Jul 15, 4:01 PM CDTSpecial Weather StatementTAEMiller, Mitchell44 min
Jul 15, 4:04 PM CDTAreal Flood AdvisoryTAEWorth56 min
Jul 15, 4:23 PM CDTAreal Flood AdvisoryTAEBaker, Decatur, Early, Miller, Mitchell, Seminole112 min
Jul 15, 4:48 PM CDTFlash Flood WarningTAEBaker, Decatur, Early, Miller, Mitchell, Seminole117 min
Jul 15, 4:57 PM CDTSpecial Weather StatementTAEColquitt, Thomas48 min
Jul 15, 5:08 PM CDTSevere Thunderstorm WarningTAEDecatur, Seminole21 min
Jul 15, 5:49 PM CDTSpecial Weather StatementTAEGrady41 min
Jul 15, 6:32 PM CDTAreal Flood AdvisoryTAEGrady118 min
Jul 15, 12:58 PM CDTSpecial Weather StatementTAEHenry32 min
Jul 15, 1:40 PM CDTSpecial Weather StatementTAEHenry35 min
Jul 15, 1:41 PM CDTSpecial Weather StatementTAEDale34 min
Jul 15, 2:43 PM CDTSpecial Weather StatementTAEHouston47 min
Jul 15, 3:26 PM CDTAreal Flood AdvisoryTAEGeneva, Houston64 min
Jul 15, 3:32 PM CDTFlash Flood WarningTAEGeneva, Houston81 min
Jul 15, 4:35 PM CDTSpecial Weather StatementTAEGeneva40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.